Alert archive / Arizona / Wind Advisories in 2008
Wind Advisory 10, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Apr 16, 2008, 9:06 AM MST for Apache County, Coconino County, Navajo County, Arizona. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2008, 9:06 AM MST (16:06 UTC)
- Expired
- Apr 16, 2008, 8:00 PM MST
- In force
- 11 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 4.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2669 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 161606 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 906 AM MST WED APR 16 2008 AZZ011-013-014-017-040-170015- /O.NEW.KFGZ.WI.Y.0010.080416T1606Z-080417T0300Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW... GREER...PINETOP...DILKON...KYKOTSMOVI 906 AM MST WED APR 16 2008 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. GUSTY SOUTHWEST WINDS WILL CONTINUE ACROSS NORTHEASTERN ARIZONA INTO THIS EVENING...AS AN UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT MOVE EASTWARD ACROSS THE NORTHLAND. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH WILL BE COMMON DURING THE ADVISORY PERIOD. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
2 follow-up statements
000 WWUS75 KFGZ 162124 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 224 PM MST WED APR 16 2008 AZZ011-013-014-017-040-170300- /O.CON.KFGZ.WI.Y.0010.000000T0000Z-080417T0300Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW... GREER...PINETOP...DILKON...KYKOTSMOVI 224 PM MST WED APR 16 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. GUSTY SOUTHWEST WINDS WILL CONTINUE ACROSS NORTHEASTERN ARIZONA INTO THIS EVENING...AS AN UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT MOVE SOUTHEASTWARD ACROSS THE NORTHLAND. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH WILL BE COMMON FOR MANY LOCATIONS. SOME WIND GUSTS REPORTED AS OF 215 PM MST THIS AFTERNOON INCLUDE... ALPINE ................ 45 MPH. SHOW LOW .............. 43 MPH. ST. JOHNS ............. 52 MPH. WINDOW ROCK ........... 43 MPH. WINSLOW ............... 45 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$ KD
000 WWUS75 KFGZ 170317 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 817 PM MST WED APR 16 2008 AZZ011-013-014-017-040-170430- /O.EXP.KFGZ.WI.Y.0010.000000T0000Z-080417T0300Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW... GREER...PINETOP...DILKON...KYKOTSMOVI 817 PM MST WED APR 16 2008 ...WIND ADVISORY EXPIRED AT 8 PM MST THIS EVENING... THE WIND ADVISORY EXPIRED AT 8 PM MST THIS EVENING. WIDESPREAD GUSTY SOUTHWEST TO WEST WINDS HAVE DECREASED THIS EVENING. SOME LOCATIONS MAY STILL SEE NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH THROUGH 1000 PM THIS EVENING. SOME WIND GUSTS REPORTED AS OF 800 PM MST THIS EVENING INCLUDE... ALPINE ................ 45 MPH. SHOW LOW .............. 44 MPH. ST. JOHNS ............. 52 MPH. WINDOW ROCK ........... 54 MPH. WINSLOW ............... 49 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 16, 5:00 AM MST, 4 hours 6 minutes earlier.
Area forecast discussion, Apr 16, 5:00 AM MST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FLAGSTAFF AZ 500 AM MST WED APR 16 2008 UPDATE FOR RED FLAG WARNING .SYNOPSIS...A COLD FRONT WILL MOVE ACROSS ARIZONA TODAY BRINGING COOLER TEMPERATURES ALONG WITH BREEZY WINDS. HIGH PRESSURE WILL BUILD ACROSS THE AREA ON FRIDAY WITH WARMER TEMPERATURES AND LIGHTER WINDS. FOR THE COMING WEEKEND...A STRONG LOW PRESSURE SYSTEM WILL USHER IN ANOTHER ROUND OF WINDY CONDITIONS. && .DISCUSSION...UPPER-LEVEL TROUGH OF LOW PRESSURE WAS LOCATED OVER THE SOUTHWEST THIS MORNING. SFC LOW PRESSURE HAS SHIFTED EASTWARD INTO NM AND THE SFC COLD FRONT WAS LOCATED IN NRN AZ AND SLOWLY MOVING SOUTHWARD. TEMPS WILL BE COOLER TODAY AS THE TROUGH MOVES ACROSS THE REGION. BEHIND THE FRONT...WINDS WILL SHIFT TO THE NORTHWEST AND DIMINISH. AHEAD OF THE FRONT...SOUTHWEST TO WEST WINDS WILL CONTINUE TO BE STRONG AND GUSTY. IN THE LITTLE COLORADO RIVER (LCR) VALLEY...WINDS WILL APPROACH ADVISORY THRESHOLDS. AT THIS TIME...BELIEVE WINDS WILL NOT BE WIDESPREAD ENOUGH TO WARRANT AN ADVISORY BUT DAY SHIFT MAY NEED TO MONITOR CONDITIONS. A S/W TROUGH WILL DIG SOUTHWARD ACROSS THE FOUR CORNERS REGION ON THURSDAY BRINGING BREEZY NORTHEAST WINDS IN ITS WAKE. FOR FRIDAY...A SHORTWAVE RIDGE WILL BRING WARMER DAYTIME TEMPERATURES AND MORE NORMAL AFTERNOON SOUTHWEST WINDS OF 10 TO 20 MPH. OVER THE WEEKEND INTO EARLY NEXT WEEK...MODELS CONTINUE TO SHOW A STRONG LOW DEVELOPING OVER THE WESTERN UNITED STATES. THE MAIN IMPACT OF THIS SYSTEM WILL BE A RETURN OF STRONG WINDS TO ARIZONA FROM SATURDAY THROUGH AT LEAST MONDAY. && .AVIATION...FOR THE 12Z PACKAGE...WINDS SW-W 15-25G30-40KT WILL DEVELOP TODAY...WITH THE STRONGEST WINDS ALONG THE AZ/NM BORDER BETWEEN KSJN AND KRQE. WINDS WILL WEAKEN AFTER 00Z AND SHIFT TO NORTHERLY OVERNIGHT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...A RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF NORTHEAST ARIZONA FROM 10 AM MST THIS MORNING THROUGH 8 PM MST THIS EVENING. SEE PHXRFWFGZ FOR DETAILS. SEE PHXFWFFGZ FOR FURTHER DISCUSSION OF DAYS 1 AND 2. FRIDAY THROUGH SUNDAY...HIGH PRESSURE WILL BE IN PLACE FOR FRIDAY...BEFORE GIVING WAY TO A BROAD TROUGH ACROSS THE WESTERN UNITED STATES THIS WEEKEND. WARM AND DRY CONDITIONS WITH GENERALLY LIGHT WINDS SHOULD BE EXPECTED FOR FRIDAY...THEN WINDY...SLIGHTLY COOLER...AND CONTINUED DRY CONDITIONS ARE LIKELY FOR THE WEEKEND. DESPITE COOLER TEMPERATURES OVER THE WEEKEND...CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE OVER PORTIONS OF NORTHERN ARIZONA. && .FGZ WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING TODAY FOR FIRE WX ZONES 111>114-116-117-140 FROM 10 AM MST TO 8 PM MST. && PUBLIC.......DB AVN/FIREWX...DJO VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Apr 16, 7:00 AM MST, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 700 AM MST WED APR 16 2008 AZZ004>018-037>040-170700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 700 AM MST WED APR 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY WINDY CONDITIONS ARE EXPECTED TO DEVELOP TODAY OVER EASTERN ARIZONA...INCLUDING APACHE COUNTY. SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH ARE POSSIBLE BY LATE MORNING AND CONTINUING INTO THE AFTERNOON. ELSEWHERE...WEST TO NORTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH CAN BE EXPECTED THIS AFTERNOON. A VERY DRY AIR MASS WILL COMBINE WITH THE BREEZY WINDS RESULTING IN CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF NORTHERN ARIZONA INCLUDING APACHE...NAVAJO...AND COCONINO COUNTIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP OVER THE WESTERN STATES BY THIS WEEKEND BRINGING VERY WINDY CONDITIONS TO THE REGION FOR THE WEEKEND AND CONTINUING INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 5:20 AM MST | Red Flag Warning | FGZ | Apache, Coconino, Navajo | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.